Alert archive / Texas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 155, NWS Lubbock, TX

June 15, 2017Briscoe County, Hall County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 15, 2017, 5:27 PM CDT for Briscoe County, Hall County, Texas. It was in force for 33 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2017, 5:27 PM CDT (22:27 UTC)
Expired
Jun 15, 2017, 6:00 PM CDT
In force
33 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Briscoe County, TX, Hall County, TX

The radar

The Amarillo radar (KAMA), 110 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 5:27 PM CDTHAIL 27 Ssw Brice, TX
Jun 15, 6:05 PM CDTHAIL 1.251 Nw Turkey, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 2:20 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.5 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2017-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 533 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2017-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -55 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
533 J/kg
Mixed-layer CIN
-325 J/kg
Mixed-layer LCL
2642 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-55 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

548 
WUUS54 KLUB 152227
SVRLUB
TXC045-191-152300-
/O.NEW.KLUB.SV.W.0155.170615T2227Z-170615T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
527 PM CDT THU JUN 15 2017

The National Weather Service in Lubbock Texas has issued a

* Severe Thunderstorm Warning for...
  Northwestern Hall County in the Panhandle of Texas...
  East central Briscoe County in the Panhandle of Texas...

* Until 600 PM CDT

* At 526 PM CDT, a severe thunderstorm was located 7 miles southwest
  of Brice, or 13 miles northeast of Caprock Canyon State Park,
  moving southeast at 15 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Turkey, Caprock Canyon State Park, Brice and Plaska Community. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Heavy rainfall is occurring with this storm and may lead to flash 
flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3457 10060 3434 10093 3461 10108 3475 10084
TIME...MOT...LOC 2226Z 321DEG 12KT 3461 10095 

HAIL...<.75IN
WIND...60MPH
 
$$

07
2 follow-up statements
923 
WWUS54 KLUB 152237 RRA
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
537 PM CDT THU JUN 15 2017

TXC045-191-152300-
/O.CON.KLUB.SV.W.0155.000000T0000Z-170615T2300Z/
Hall TX-Briscoe TX-
537 PM CDT THU JUN 15 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN HALL AND EAST CENTRAL BRISCOE COUNTIES...

At 537 PM CDT, a severe thunderstorm was located near Brice, or 17
miles north of Turkey, moving southeast at 15 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Turkey, Caprock Canyon State Park, Brice and Plaska Community. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Heavy rainfall is occurring with this storm and may lead to flash 
flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3457 10060 3434 10093 3461 10108 3475 10084
TIME...MOT...LOC 2237Z 295DEG 12KT 3464 10087 

HAIL...1.50IN
WIND...60MPH
 
$$

07
284 
WWUS54 KLUB 152249
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
549 PM CDT THU JUN 15 2017

TXC045-152258-
/O.CAN.KLUB.SV.W.0155.000000T0000Z-170615T2300Z/
Briscoe TX-
549 PM CDT THU JUN 15 2017

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BRISCOE COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 900 PM CDT for
the Panhandle of Texas.

LAT...LON 3457 10060 3434 10093 3461 10095 3475 10084
TIME...MOT...LOC 2248Z 312DEG 16KT 3457 10080 

$$

TXC191-152300-
/O.CON.KLUB.SV.W.0155.000000T0000Z-170615T2300Z/
Hall TX-
549 PM CDT THU JUN 15 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN HALL COUNTY...

At 548 PM CDT, a severe thunderstorm was located 10 miles southeast
of Brice, or 13 miles northeast of Turkey, moving southeast at 20
mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Turkey and Plaska Community. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Very heavy rainfall is occurring with this storm and may lead to 
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3457 10060 3434 10093 3461 10095 3475 10084
TIME...MOT...LOC 2248Z 312DEG 16KT 3457 10080 

HAIL...1.50IN
WIND...60MPH
 
$$

07

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:13 PM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jun 15, 3:13 PM CDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
313 PM CDT Thu Jun 15 2017

.DISCUSSION...
Severe thunderstorms are the immediate concern this afternoon
shifting to heat Friday and Saturday.

Hi-res models have handled the initial thunderstorm development
pretty well giving to confidence to evolution this afternoon and
evening. Convective initiation has been along the surface trough
with better low level moisture downstream per surface dew point
temperatures in the low to mid 60s and MLCAPE values of 3000-4500
J/kg generally east of I-27. Impinging mid level speed max is
strong enough to produce 0-6 km bulk shear. This combo should lead
to some supercellular structure. A severe watch has already been
issued. It doesn't appear at this point that these storms will
organize into a broad MCS, so will keep precip chances in the
chance category.

After this evening, heat becomes the story. The subtropical upper
high centered over Mexico is still progged to amplify over the
western CONUS and become centered over AZ and NM by the end of the
weekend. The evolution of 500 mb heights don't tell the whole
story with progged 1000-500 mb thicknesses and 850/700 mb
temperatures better indicators of the heat that should expand
eastward over the forecast area. MOS has decreased its highs for
Friday, although not really certain why, and they are now a
decided outlier. Have discounted and run to the higher end of
model blend at this time. It will be warmer still on Saturday with
MOS in line with other guidance. This will put the counties on the
Caprock decidedly in Heat Advisory criteria, and with high
confidence have decided to pull the trigger and issue this
product well in advance.

A pretty healthy cold front is still expected to move through the
forecast area Sunday with timing now favoring it clearing before
noon. This should knock highs back to seasonal norms for Sunday
with a lingering effect into Monday. Focus for convection Sunday
afternoon is thus now expected to be south of the forecast area
with warm mid level temps the other major negative factor toward
precipitation.

Finally, model projections of thicknesses and mid level
temperatures suggest temperatures returning to widespread triple-
digit highs Wednesday and Thursday. Have trended above model blend
and a touch above MOS numbers which in turn are well above climo.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from 1 PM to 8 PM CDT Saturday for TXZ021>024-
027>030-033>036-039>042.

&&

07
Hazardous weather outlook, Jun 15, 3:52 PM CDT, 1 hour 35 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
352 PM CDT Thu Jun 15 2017

TXZ021>044-162100-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
352 PM CDT Thu Jun 15 2017

This Hazardous Weather Outlook is for the South Plains...Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...This Afternoon and Tonight

Scattered thunderstorms will move to the southeast across the
South Plains and Rolling Plains this afternoon and evening. Some
storms will become severe with hail up to 3 inches in diameter and
wind gusts in excess of 60 mph possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A heat advisory has been issued for Saturday for areas on the
Caprock, generally along and west of a Silverton to Post line, for
high temperatures of 105-109 degrees.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required this evening.

In the hours before

Local storm report, Jun 15, 4:26 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
426 PM CDT THU JUN 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND GST     4 S LEVELLAND           33.53N 102.36W
06/15/2017  M65 MPH          HOCKLEY            TX   MESONET

&&

EVENT NUMBER LUB1700238

JM
Local storm report, Jun 15, 4:35 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
435 PM CDT THU JUN 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     TSTM WND DMG     LEVELLAND               33.58N 102.36W
06/15/2017                   HOCKLEY            TX   TRAINED SPOTTER

            BAY DOOR BLOWN OFF OF A WELDING SHOP ON THE EAST SIDE
            OF TOWN.

&&

EVENT NUMBER LUB1700239

CALDRICH
Local storm report, Jun 15, 4:52 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
452 PM CDT THU JUN 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND GST     4 S LEVELLAND           33.53N 102.36W
06/15/2017  M69 MPH          HOCKLEY            TX   MESONET

&&

EVENT NUMBER LUB1700240

JM
Local storm report, Jun 15, 5:10 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
510 PM CDT THU JUN 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     FLASH FLOOD      6 S SMYER               33.50N 102.16W
06/15/2017                   HOCKLEY            TX   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED 2FT OF WATER RUNNING ACROSS
            1585 6MI S OF SMYER.

&&

EVENT NUMBER LUB1700241

JM

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 7:10 PM CDTSevere Thunderstorm WarningLUBKent50 min
Jun 14, 7:49 PM CDTSevere Thunderstorm WarningLUBDickens, Kent, King, Stonewall41 min
Jun 14, 11:21 PM CDTSpecial Weather StatementLUBHale24 min
Jun 15, 2:41 PM CDTHeat AdvisoryLUBBailey, Briscoe, Castro, Cochran, Crosby, Floyd and 10 more53 hr
Jun 15, 3:28 PM CDTSevere Thunderstorm WarningLUBHockley, Lamb32 min
Jun 15, 3:58 PM CDTSevere Thunderstorm WarningLUBHockley32 min
Jun 15, 4:08 PM CDTFlash Flood WarningLUBHockley, Lamb112 min
Jun 15, 4:16 PM CDTAreal Flood AdvisoryLUBHockley89 min
Jun 15, 4:22 PM CDTSevere Thunderstorm WarningLUBBriscoe, Hall38 min
Jun 15, 4:26 PM CDTSevere Thunderstorm WarningLUBHockley34 min
Jun 15, 4:32 PM CDTSevere Thunderstorm WarningLUBLubbock28 min
Jun 15, 4:54 PM CDTSevere Thunderstorm WarningLUBBriscoe, Hall36 min
Jun 15, 4:57 PM CDTAreal Flood WarningLUBHockley, Lynn, Terry2 hr
Jun 15, 4:57 PM CDTSevere Thunderstorm WarningLUBHockley, Lubbock, Lynn, Terry33 min
Jun 15, 4:59 PM CDTSevere Thunderstorm WarningLUBLubbock, Lynn31 min
Jun 15, 5:14 PM CDTAreal Flood AdvisoryLUBLubbock91 min
Jun 15, 5:21 PM CDTSevere Thunderstorm WarningLUBLynn, Terry24 min
Jun 15, 5:25 PM CDTSevere Thunderstorm WarningLUBCrosby, Lubbock35 min
Jun 15, 5:35 PM CDTSevere Thunderstorm WarningLUBChildress, Hall40 min
Jun 15, 5:40 PM CDTSevere Thunderstorm WarningLUBLynn, Terry35 min
Jun 15, 5:55 PM CDTSevere Thunderstorm WarningLUBCrosby, Floyd, Garza35 min
Jun 15, 5:58 PM CDTSevere Thunderstorm WarningLUBHall47 min
Jun 15, 6:06 PM CDTAreal Flood WarningLUBChildress, Hall114 min
Jun 15, 6:10 PM CDTSevere Thunderstorm WarningLUBChildress, Hall35 min
Jun 15, 6:11 PM CDTSevere Thunderstorm WarningLUBLynn34 min
Jun 15, 6:43 PM CDTSevere Thunderstorm WarningLUBChildress, Cottle, Hall, Motley47 min

Nearby

Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.